Hail, Cayuga
- When
- June 1, 12:45 PM EST to 1:00 PM EST
- Where
- Cayuga County, Auburn
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.933, -76.567
Nickel sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 1, 11:35 AM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1235 PM EDT TUE JUN 1 2004 .DISCUSSION... UPDATE...FOR SVR THUNDERSTORM WATCH UNTIL 6 PM. RRM ...PREVIOUS AFD... TONIGHT...A COLD FRONT WILL REMAIN NEARLY STATIONARY JUST NORTH OF OUR AREA...SO BEST CHANCES FOR SHOWERS OVERNIGHT WILL BE ACROSS NRN ZONES. WILL GO WITH LIKELY POPS OVER NRN ZONE AND CHC POPS ELSEWHERE. WEDNESDAY...A COLD FRONT MOVES THROUGH THE AREA FROM THE NORTH...AND DEPENDING ON THE AMOUNT OF HEATING...THERE COULD BE SOME SEVERE WX. IF TEMPS CAN REACH THE LOWER TO MID 70S...CAPES WILL RISE TO AROUND 1000 WITH LIS OF -2 TO -5. WET-BULB ZERO HEIGHTS WILL BE LOW... AROUND 7 THOUSAND FEET...AND MID LEVEL WINDS WILL BE BETWEEN 35-40KTS...SO HAIL AND DAMAGING WINDS WOULD BE THE THREATS. AT THIS POINT IT LOOKS LIKE CENTRAL/SRN ZONES HAVE THE BEST CHANCE TO SEE SEVERE WX. EXTENDED (WED NIGHT - MON)... THE UPPER LEVEL TROF REMAINS ACROSS THE NORTHEAST THROUGH THE END OF THE WEEK BEFORE THE PATTERN FLATTENS OUT TO MORE ZONAL FLOW. STILL MAY SEE SMALL CHC FOR SHOWERS THURSDAY WITH THE GFS CARRYING A SFC WAVE OFF THE MID ATLANTIC COAST. WILL LEAVE OUR DRY FORECAST GOING FOR NOW AS THE TREND IS TO TRY AND DRY THINGS OUT FOR THIS PERIOD. SFC HIGH PRESSURE BUILDS IN FRIDAY THROUGH THE WEEKEND, AND WITH MORE ZONAL UPPER FLOW, TEMPS MODERATE TO NEAR OR ABOVE NORMAL VALUES OVER THE WEEKEND. NEXT FRONTAL BOUNDARY APPROACHING THE REGION MAY BRING A CHC FOR PRECIP ON MONDAY. && .AVIATION... LOW CLOUDS AND FOG WILL LIFT EARLY THIS MORNING...WITH VFR CONDITIONS AT ALL SITES BY 15Z. SHOWERS AND THUNDERSTORMS WILL BRIEFLY LOWER CEILINGS TO MVFR THROUGH THIS EVENING. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...SVR THUNDERSTORM WATCH UNTIL 6 PM PA...SVR THUNDERSTORM WATCH UNTIL 6 PM DAYS 1-2 & AVIATION...VAN AUSDALL EXTENDED...JML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 345 AM EDT TUE JUN 1 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-010900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 345 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL GENERATE THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. VAN AUSDALL
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-012200- SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 1221 PM EDT TUE JUN 1 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...DELAWARE... MADISON...ONEIDA...ONONDAGA...OTSEGO...SCHUYLER...SENECA...STEUBEN... SULLIVAN...TIOGA...TOMPKINS AND YATES. IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... BRADFORD...LACKAWANNA...LUZERNE...PIKE...SUSQUEHANNA...WAYNE AND WYOMING. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM. MJ
The Binghamton radar (KBGM), 94 km away, was scanning. The volume nearest the first event began at 17:42 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409458.